Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 22, NWS Des Moines, IA
NWS Des Moines, IA issued this river flood warning at Jun 9, 2018, 9:17 PM CDT for Cerro Gordo County, Floyd County, Worth County, Iowa. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2018, 9:17 PM CDT (02:17 UTC)
- Expired
- Jun 10, 2018, 9:26 AM CDT
- In force
- 12 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cerro Gordo County, IA, Floyd County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 169 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Winnebago River at Mason City (MCWI4). The gauge peaked at 11.32 ft at Jun 10, 2018, 2:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 14.5 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05459500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
088
WGUS43 KDMX 100217
FLWDMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
917 PM CDT Sat Jun 9 2018
...The National Weather Service in Des Moines has issued a Flood
Warning for all or portions of the following rivers in Iowa...
Winnebago River...
Affecting the following counties in Iowa...Cerro Gordo...Floyd...
Worth
River forecasts include observed precipitation, as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines.
Click on the Rivers and Lakes link.
&&
IAC033-067-195-110217-
/O.NEW.KDMX.FL.W.0022.180610T0217Z-180611T2217Z/
/MCWI4.1.ER.180610T0120Z.180610T1200Z.180610T2217Z.NO/
917 PM CDT Sat Jun 9 2018
...Flood Warning in effect until Sunday evening...
The National Weather Service in Des Moines has issued a
* Flood Warning for
The Winnebago River at Mason City, or From Beaver Creek near
Fertile...to the Shell Rock River near Rockford.
* Until Sunday evening.
* At 8:30 PM Saturday the stage was 10.1 feet, or 0.1 feet above
Flood Stage.
* Flood Stage is 10.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 11.0 feet, or 1.0 feet above Flood Stage, Sunday
morning. Then begin falling and go below Flood Stage Sunday
evening.
* Impact...At 11.0 feet, Sandbagging occurs on the dike from 12th
Street Northeast to Carolina Street.
&&
LAT...LON 4329 9328 4314 9302 4301 9302 4328 9350
4329 9328
$$2 follow-up statements
128
WGUS83 KDMX 101018
FLSDMX
Flood Statement
National Weather Service Des Moines IA
518 AM CDT Sun Jun 10 2018
...The Flood Warning has been extended for all or portions of the
following rivers in Iowa...Winnebago River...
Affecting the following counties in Iowa...Cerro Gordo...Floyd...
Worth
...The Flood Warning continues for all or portions of the following
rivers in Iowa...Cedar River...Shell Rock River...
Affecting the following counties in Iowa...Black Hawk...Bremer...
Butler
River forecasts include observed precipitation, as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines.
Click on the Rivers and Lakes link.
&&
IAC013-111018-
/O.CON.KDMX.FL.W.0023.180610T1400Z-180616T0742Z/
/CEDI4.2.ER.180610T1400Z.180612T1800Z.180615T0742Z.NO/
518 AM CDT Sun Jun 10 2018
...Flood Warning remains in effect until early Friday morning...
The Flood Warning continues for
The Cedar River at Cedar Falls, or From the West Fork Cedar
River...to the Cedar Falls-Waterloo city limits.
* Until early Friday morning.
* At 4:45 AM Sunday the stage was 86.7 feet, or 1.3 feet below Flood
Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Moderate flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to
92.7 feet, or 4.7 feet above Flood Stage, Tuesday afternoon. Then
begin falling and go below Flood Stage early Friday morning.
* Impact...At 92.7 feet, Water covers Big Woods Road north of
Dunkerton Road. Water covers Ford Road south of Fitkin Road.
&&
LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
4262 9241 4256 9238
$$
IAC033-067-195-111018-
/O.EXT.KDMX.FL.W.0022.000000T0000Z-180612T1030Z/
/MCWI4.1.ER.180610T0120Z.180610T1200Z.180611T1030Z.NO/
518 AM CDT Sun Jun 10 2018
...Flood Warning now in effect until Monday morning...
The Flood Warning continues for
The Winnebago River at Mason City, or From Beaver Creek near
Fertile...to the Shell Rock River near Rockford.
* Until Monday morning.
* At 4:30 AM Sunday the stage was 10.8 feet, or 0.8 feet above Flood
Stage.
* Flood Stage is 10.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue to fall.
* Impact...At 11.0 feet, Sandbagging occurs on the dike from 12th
Street Northeast to Carolina Street.
&&
LAT...LON 4329 9328 4314 9302 4301 9302 4328 9350
4329 9328
$$
IAC013-017-023-111018-
/O.CON.KDMX.FL.W.0024.000000T0000Z-180614T0325Z/
/SHRI4.1.ER.180610T0515Z.180611T1800Z.180613T0325Z.NO/
518 AM CDT Sun Jun 10 2018
...Flood Warning remains in effect until late Tuesday evening...
The Flood Warning continues for
The Shell Rock River at Shell Rock, or From Flood Creek near
Clarksville...to the Cedar River.
* Until late Tuesday evening.
* At 4:45 AM Sunday the stage was 13.8 feet, or 0.3 feet above Flood
Stage.
* Flood Stage is 13.5 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 15.7 feet, or 2.2 feet above Flood Stage, Monday
afternoon. Then begin falling and go below Flood Stage late
Tuesday evening.
* Impact...At 14.0 feet, Flooding occurs in Shell Rock primarily in
residential yards.
&&
LAT...LON 4265 9249 4265 9255 4279 9272 4284 9269
4269 9249 4265 9249
$$365
WGUS83 KDMX 101426
FLSDMX
Flood Statement
National Weather Service Des Moines IA
926 AM CDT Sun Jun 10 2018
...The Flood Warning has been cancelled for all or portions of the
following rivers in Iowa...Winnebago River...
Affecting the following counties in Iowa...Cerro Gordo...Floyd...
Worth
River forecasts include observed precipitation, as well as expected
precipitation over the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded area, turn around and find an alternate
route. Turn around, do not drown.
More information--including impact statements and crest
histories--is available on the Web at... www.weather.gov/desmoines.
Click on the Rivers and Lakes link.
&&
IAC033-067-195-101456-
/O.CAN.KDMX.FL.W.0022.000000T0000Z-180612T1030Z/
/MCWI4.1.ER.180610T0120Z.180610T0645Z.180610T1151Z.NO/
926 AM CDT Sun Jun 10 2018
...Flood Warning is cancelled...
The Flood Warning is cancelled for
The Winnebago River at Mason City, or From Beaver Creek near
Fertile...to the Shell Rock River near Rockford.
* At 8:30 AM Sunday the stage was 9.7 feet, or 0.3 feet below Flood
Stage.
* Forecast...fall to 6.7 feet Monday morning.
* Impact...At 8.0 feet, East and West Parks are affected in the 12th
Street Northeast area.
&&
LAT...LON 4329 9328 4314 9302 4301 9302 4328 9350
4329 9328
$$
AnsorgeWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:48 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 9, 6:48 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 648 PM CDT Sat Jun 9 2018 .SHORT TERM.../Tonight through Sunday/ Issued at 406 PM CDT Sat Jun 9 2018 Surface low over north central Iowa at 300 pm CDT with trailing weak surface boundary southwest to Sioux City and a warm front extending east across northern Iowa. Thunderstorms initially over north central Iowa was producing severe weather. The operational HRRR has been consistent in developing storms in that area and then moving them se across northeast Iowa this evening. The 3KM NAM is much more robust with it's convection along the trailing boundary. We prefer the HRRR solutions with the evolution of the storms this evening which results in chance POPS for central Iowa for storms which may form along the weak boundary moving south. Likely chances near ALO this evening. On Sunday, the surface boundary should push through much of the forecast area leaving easterly low-level surface flow. Should have slightly cooler temperatures and only minimal precipitation chances. .LONG TERM.../Sunday night through Saturday/ Issued at 406 PM CDT Sat Jun 9 2018 A strong upper trough is forecast to move across the northern tier states on Monday which should push a stronger surface front through the forecast area Monday evening. Thunderstorm chances look likely with this system as the boundary interacts with a moist and unstable airmass over the area. The wind field looks supportive of some organized severe weather risk which was highlighted in SPC's Day 3 Outlook. There should be a couple days of relatively dry and cooler weather Tue/Wed after as a drier and more stable airmass impacts Iowa. Heights begin to rise and warm advection develops by late in the week allowing warmer temps and modest thunderstorm chances to return. && .AVIATION.../For the 00Z TAFS through 00Z Sunday evening/ Issued at 648 PM CDT Sat Jun 9 2018 Mainly VFR conditions but in and near thunderstorm, MVFR cigs/with IFR vsbys in heavy rain likely. Strong wind gusts as well. Stalled frontal boundary will likely sink south tonight as a cold front then lift back across the TAF locations Sunday as a warm front. Winds will shift from a south or SE direction to an E or NE direction then back SE aft 15Z. && .HYDROLOGY... Issued at 406 PM CDT Sat Jun 9 2018 Thunderstorms with 1 to 2 inch per hour rainfall rates are forecast to move through northern and northeastern Iowa this evening. Heavy rainfall over the past 36 hours has drastically risen local rivers and streams, as well as saturate soils. Heavy downpours from thunderstorms late this afternoon and through the evening could result in flash flooding, as well as areal and river flooding. A flash flood watch has been issued starting at 5 PM this evening through late tonight for counties in northeastern Iowa. Particular rivers of concern are the Shell Rock River between Rockford and Clarksville, the Winnebago River near Mason City, and the Cedar River near Cedar Falls. && .DMX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 3 AM CDT Sunday for IAZ007-017-027-028- 039. && SHORT TERM...Johnson LONG TERM...Johnson AVIATION...FAB HYDROLOGY...Krull
Hazardous weather outlook, Jun 9, 4:24 PM CDT, 4 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 424 PM CDT Sat Jun 9 2018 IAZ004-005-015-023-024-033>035-044>047-057>059-070>072-081>084- 092>097-102130- Emmet-Kossuth-Palo Alto-Pocahontas-Humboldt-Sac-Calhoun-Webster- Crawford-Carroll-Greene-Boone-Audubon-Guthrie-Dallas-Cass-Adair- Madison-Adams-Union-Clarke-Lucas-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 424 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Scattered thunderstorms are expected tonight A few strong to marginally severe storms are possible along with heavy rainfall. Hail and damaging wind would be the main threat. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms will be possible Sunday morning then again Sunday night. Locally heavy rainfall will be possible. A more organized threat for severe weather is possible later Monday afternoon into Monday night along with locally heavy rainfall. Additional thunderstorms are possible late Wednesday through next Friday, but predictability of severe weather is low that far out in time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Monday night. IAZ017-102130- Cerro Gordo- 424 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight An Areal Flood Warning is in effect for much of the county with a River Flood Warning for the Winnebago River at Mason City. Please refer to our website at weather.gov/desmoines for further details. Scattered thunderstorms are expected through this evening, becoming isolated overnight. Heavy rainfall is possible with any storm. There is an enhanced risk of severe storms over the area. Large hail, damaging wind and isolated tornadoes are all possible through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms will be possible Sunday morning then again Sunday night. Locally heavy rainfall will be possible. A more organized threat for severe weather is possible later Monday afternoon into Monday night along with locally heavy rainfall. Additional thunderstorms are possible late Wednesday through next Friday, but predictability of severe weather is low that far out in time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Monday night. IAZ027-028-037>039-049-050-062-102130- Butler-Bremer-Hardin-Grundy-Black Hawk-Marshall-Tama-Poweshiek- 424 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Expect rises along the Shell Rock and Cedar River basins along with some flooding in the Greene area. Additional heavy rainfall could lead to increased flooding along these streams. Scattered thunderstorms are expected through this evening, becoming isolated overnight. Heavy rainfall is possible with any storm. There is an enhanced risk of severe storms over the area. Large hail, damaging wind and isolated tornadoes are all possible through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms will be possible Sunday morning then again Sunday night. Locally heavy rainfall will be possible. A more organized threat for severe weather is possible later Monday afternoon into Monday night along with locally heavy rainfall. Additional thunderstorms are possible late Wednesday through next Friday, but predictability of severe weather is low that far out in time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Monday night. IAZ006-007-016-025-026-036-048-060-061-073>075-085-086-102130- Winnebago-Worth-Hancock-Wright-Franklin-Hamilton-Story-Polk- Jasper-Warren-Marion-Mahaska-Monroe-Wapello- 424 PM CDT Sat Jun 9 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Tonight Scattered thunderstorms are expected through this evening, becoming isolated overnight. Heavy rainfall is possible with any storm. There is slight risk of severe storms over the area. Large hail and damaging wind are the main threat with storms tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few thunderstorms will be possible Sunday morning then again Sunday night. Locally heavy rainfall will be possible. A more organized threat for severe weather is possible later Monday afternoon into Monday night along with locally heavy rainfall. Additional thunderstorms are possible late Wednesday through next Friday, but predictability of severe weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed at times through Monday night. FAB
In the hours before
Local storm report, Jun 9, 6:23 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
623 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 2 N CLARKSVILLE 42.81N 92.67W
06/09/2018 E1.00 INCH BUTLER IA PUBLIC
VIA KWWL.
&&Local storm report, Jun 9, 6:54 PM CDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
654 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM FLASH FLOOD 5 S MASON CITY 43.07N 93.20W
06/09/2018 CERRO GORDO IA DEPT OF HIGHWAYS
US 65 CLOSED DUE TO WATER OVER THE ROADWAY
NEAR MILE MARKER 200.
&&
ZOGGLocal storm report, Jun 9, 7:12 PM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
712 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 2 NE LATIMER 42.78N 93.34W
06/09/2018 E1.75 INCH FRANKLIN IA COCORAHS
&&
ANSORGELocal storm report, Jun 9, 7:35 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
735 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0728 PM HAIL 3 NNE GENEVA 42.71N 93.10W
06/09/2018 E1.00 INCH FRANKLIN IA PUBLIC
NICKLE TO QUARTER SIZED HAIL - VIA SOCIAL
MEDIA.
&&Local storm report, Jun 9, 8:15 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
815 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 5 NNE ACKLEY 42.62N 93.01W
06/09/2018 M1.00 INCH BUTLER IA TRAINED SPOTTER
MOSTLY PEA TO NICKEL HAIL WITH A FEW TO THE
SIZE OF QUARTERS.
&&
FABLocal storm report, Jun 9, 8:24 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
824 PM CDT SAT JUN 9 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 6 SW GENEVA 42.61N 93.20W
06/09/2018 E0.88 INCH FRANKLIN IA TRAINED SPOTTER
ACCOMPANIED BY HEAVY RAIN.
&&The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:21 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 54 min |
| Jun 9, 7:30 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 45 min |
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 29 min |
| Jun 9, 8:51 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 54 min |
| Jun 9, 9:13 PM CDT | Severe Thunderstorm Warning | DMX | Grundy | 32 min |
| Jun 9, 9:23 PM CDT | River Flood Warning | DMX | Black Hawk | 6 days |
| Jun 9, 9:29 PM CDT | River Flood Warning | DMX | Black Hawk, Bremer, Butler | 58 hr |
| Jun 9, 9:31 PM CDT | River Flood Watch | DMX | Black Hawk, Bremer, Butler | 13 hr |
| Jun 9, 9:32 PM CDT | River Flood Watch | DMX | Black Hawk | 13 hr |
| Jun 9, 9:48 PM CDT | Areal Flood Warning | DMX | Cerro Gordo | 12 hr |
| Jun 10, 5:23 AM CDT | Special Weather Statement | DMX | Crawford, Sac | 37 min |
| Jun 10, 5:40 AM CDT | Areal Flood Warning | DMX | Butler | 24 hr |
| Jun 10, 5:58 AM CDT | Special Weather Statement | DMX | Audubon, Carroll, Crawford, Sac | 47 min |
| Jun 10, 6:35 AM CDT | Special Weather Statement | DMX | Audubon, Calhoun, Carroll, Cass, Greene, Guthrie | 40 min |
| Jun 10, 7:47 AM CDT | Special Weather Statement | DMX | Cass | 43 min |
| Jun 10, 7:52 AM CDT | Special Weather Statement | DMX | Story | 38 min |
| Jun 10, 10:22 AM CDT | River Flood Warning | DMX | Black Hawk | 3 days |
| Jun 10, 12:42 PM CDT | Special Weather Statement | DMX | Audubon | 48 min |
| Jun 10, 1:49 PM CDT | Special Weather Statement | DMX | Audubon | 3 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.